MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Difficult to Insert (1316); Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent inadvertently deployed.A 6x40x130 innova device was selected for a stenting procedure in the right internal iliac.During the procedure, the innova failed to advance through the sheath.The device was removed and inspected.It was noted that the leading edge of the stent was exposed.The device was removed completely and another of the same device was used to complete the procedure.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis by mfr: returned product consisted of an innova self-expanding stent system with the thumbwheel protector still in the manufacturer position.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed kinks on the sheath at the nosecone, 33.9cm and 72.3cm from the nosecone.There is a kink on the middle sheath 3cm from the distal end of the middle sheath.Microscopic examination revealed that there is buckling on the middle sheath 2mm from the distal end of the middle sheath.The distal end of the middle sheath is damaged, and the tip is damaged.The stent did not return with the device.There is blood present inside the middle sheath.The device was functionally tested by inserting a 0.035" guidewire into a 6f introducer sheath.The device was then tracked along the guidewire thru the introducer sheath and there was some slight resistance felt from the buckling.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8214639
Report Number2134265-2018-64546
Device Sequence Number11329527
Product Code NIP
UDI-Device Identifier08714729873990
UDI-Public08714729873990
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0022131514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date02/06/2019
Patient Sequence Number1